MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH HARVESTER; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH HARVESTER; LAPAROSCOPE, GENERAL
Model Number MCVS550HVJ
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting procedure, there was a failure in electrical continuity.It was replaced thrice but still failed; as a result, an open surgical procedure was performed.It is unknown if there was a delay in the procedure.The product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 7, 2018.(b)(4).The three returned samples were visually inspected.One of the returned samples had blood within the insufflation tubing and the harvester rod was bent at the handle.No other visual anomalies were noted with any of the returned units.Electrical circuit testing was then conducted on the returned samples.Upon evaluation, they were all found to function within specification.A retention sample form the same product code and lot number combination was visually inspected.No anomalies noted anywhere on the device.Electrical circuit testing was then conducted on the retention sample, and was confirmed to function within specification.Possible root causes include foreign materials temporarily attaching to the active electrode during use, interrupting the electrical circuit, or when attempting to cauterize the vessel or capillary, they were not in contact with the ground electrode, causing the event.The reported event was not able to be replicated; therefore, the definitive root cause was not able to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH HARVESTER
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7857511
Report Number1124841-2018-00222
Device Sequence Number13940664
Product Code GCJ
UDI-Device Identifier00699753021075
UDI-Public(01)00699753021075
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberMCVS550HVJ
Device Catalogue NumberN/A
Device Lot Number77K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;